Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Slowly weaning off tramadol. Experiencing itchy and sleeplessness. Suggestions

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
i have been weaning myself off tramadol very slowly, taking 10 50 mg a day for 2 1/2 monts. now in 3rd week i am taking 3 a day am figitty, itchy and very hard to sleep. any suggestions would be wonderful....thank you .
Posted Tue, 26 Nov 2013 in Smoking and Alcohol Addiction
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Go very slow in reducing the dose. Detailed Answer: Hi, welcome to Healthcare Magic! What I have understood from your query is that you were on tramadol 50 mg, 10 tabs per day for around 2 and 1/2 months and have now come down to just 3 tabs per day over three weeks. You have managed to reduce the dose very much but now I feel that you should go very slow, as you are already having fidgetiness and difficulty in sleeping. Do not reduce the dose any further at least for a week or till you see that these symptoms have improved. I expect that these will improve in a few days, but if required, please take some over the counter sleep aids, like melatonin. In addition, it will be good if your doctor can prescribe you something for sleep, like zolpidem (Ambien) which is safe and does not have a strong dependence potential like benzodiazepines. I do not feel that your symptoms are severe enough to require increasing the dose of tramadol, but only you yourself can be the best judge of that. If you feel that it is required, hike up by one tablet and then after a week, try reducing again, but very slowly. Keep yourself well hydrated during the next few days. Once you become stable on a dose of tramadol, then just reduce by half tab each week. If you go slow and allow your body ample time to adjust to the lower dosages, then you will not have any further difficulties. Hope this works out for you. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor